Top
30
Doctor insights on: Does Depo Provera Make Your Breast Bigger

Share
3

3
Cons and pros of Depo shot while breast feeding?

Cons and pros of Depo shot while breast feeding?

Depoprovera: Depoprovera is a highly effective birth control method that is easy to use as it requires one shot per 3 months. It contains Progesterone only so it does not affect breast milk. It is an appetite stimulant so some users will feel hungry and overeat leading to weight gain. Most have no periods but some will experience breakthrough bleeding. ...Read more

4

4
I have been on depo 8weeks and gained weight and havin morning sickness symptoms and my breasts are getting bigger?

I have been on depo 8weeks and gained weight and havin morning sickness symptoms and my breasts are getting bigger?

Yes, that's Depo!: Part of the "side effects" of Depo provera (medroxyprogesterone) is weight gain and if this isn't tolerable then evaluate another form of contraception in 4 weeks when the Depo wears off. ...Read more

8

8
Hello, I got the depo shot on 10/05. I've had continuous light bleeding since a few weeks before the shot. A few days after the shot, I got a and curettage to help relieve the bleeding. Unfortunately, I am still bleeding lightly, my breasts have enlarged

Hello, I got the depo shot on 10/05. I've had continuous light bleeding since a few weeks before the shot. A few days after the shot, I got a and curettage to help relieve the bleeding. Unfortunately, I am still bleeding lightly, my breasts have enlarged

Get an exam: Depo-Provera is generally alright for most women but it is not recommended for women who have unexplained vaginal bleeding. Also irregular bleeding or spotting is a common side effect of the drug. I suggest you have a full exam by a gynecologist along with standard blood studies as soon as possible to rule out anemia to be on the safe side. ...Read more

13

13
If you just got on the Depo-Provera shot can that cause for you to have pains in your breast?

If you just got on the Depo-Provera shot can that cause for you to have pains in your breast?

Yes: Any hormone therapy can have effect on breast tissue. Even though the shot is of medroxyprogesterone, it could still cause breast discomfort. Ibuprofen should help, and if it persists, see your physician. ...Read more

14

14
I have. Milk coming out my breast. But I never had it before. I'm on Depo-Provera but this is my last month should i. Worry?

I have. Milk coming out my breast. But I never had it before. I'm on Depo-Provera but this is my last month should i. Worry?

Probably not: "galactorrhea" is the production of breast milk. Sometimes women can have nipple discharge that is not milk. A doctor can tell the difference by looking at the fluid under a microscope. If it is milk, you need to get a blood test to check your prolactin level. If your prolactin level is high, then you will get further testing. But Depo-Provera is one of many medications that can cause this side effect. ...Read more

17

17
I'm 21 years old, I woke up with breast pain. It didn't last long an it been four months since I took my depo shot. Is this a terrible side effect!

I'm 21 years old, I woke up with breast pain. It didn't last long an it been four months since I took my depo shot. Is this a terrible side effect!

No diagnosis yet: I'm sure you are probably uncomfortable from breast pain but to say TERRIBLE would suggest that the diagnosis is known and that's not true. Need more information. You should get an examination to see what's up before anything else. It could a simple case of mastitis or it could be nothing at all. Do you do self breast examinations? You may write more questions to me at: www. Healthtap. Com/drsaghafi ...Read more

18

18
Use Depo every 3mo. Last had sex in July. Neg HPTs Aug, Nov, Dec, Jan, Feb. Heartburn and now can squeeze a little milk from breasts. VERY worried! Preg?

Use Depo every 3mo. Last had sex in July. Neg HPTs Aug, Nov, Dec, Jan, Feb. Heartburn and now can squeeze a little milk from breasts. VERY worried! Preg?

Do not worry: If you last had sex in July and had a negative hpt in November, you are not pregnant. You may have an imbalance of hormones, especially prolactin. It would be prudent to consult your doctor for an evaluation. ...Read more

19

19
I was on the Depo-Provera shot for a year and now that I'm off my breasts are sore and tender constantly. It's been three months of this. What's wrong?

I was on the Depo-Provera shot for a year and now that I'm off my breasts are sore and tender constantly. It's been three months of this. What's wrong?

Estrogen: Depo Provera (medroxyprogesterone) suppresses ovarian hormone production. Once the injection is stopped, it can take several months for ovarian hormone production to return to normal. Estrogen stimulation of the breast can cause tenderness especially in women where estrogen production is dominant or Progesterone production is inadequate. Of course, early pregnancy can also cause breast tenderness. ...Read more

20

20
My breasts are really tender and I've noticed their growing im on the Depo-Provera injection and never had this before I don't get periods what's wrong?

DepoProvera?: If your injection was depoprovera for contraception, then breast tenderness and even some breast enlargement in response to the progestin is not unusual. The tenderness should go away as your body adapts to the new hormonal environment. ...Read more

21

21
I have recently gotten off of the Depo-Provera shot. I have been off the shot for 5 months I have been having sever tenderness in my breasts why could this be?

I have recently gotten off of the Depo-Provera shot. I have been off the shot for 5 months I have been having sever tenderness in my breasts why could this be?

Ovulation: The effects of the depoprovera have mostly worn off by now, so you may be ovulating now, which is a common cause of breast tenderness. It should go away when you get your period. Decrease caffeine, wear supportive bra, try evening primrose oil. ...Read more

22

22
Could Depo-Provera provera (medroxyprogesterone) possibly be causing complex cysts in my breast?

Could Depo-Provera provera (medroxyprogesterone) possibly be causing complex cysts in my breast?

Not likely: Normal hormonal variation during the menstrual cycle is the primary contributing factor to fibrocystic breast condition.
Fibrocystic breast condition is a cumulative process that mainly affects women over 30. I've not seen anything to warn against Progesterone (provera). Un-apposed estrogen may make it worse. Caffeine may also but jury is out on that one. Good health. ...Read more

24

24
Hi. Was just wondering what causes cysts. I have one in my breast and ovary. Had a Depo-Provera shot in jan that I discontinued. Related?

Hi. Was just wondering what causes cysts. I have one in my breast and ovary. Had a Depo-Provera shot in jan that I discontinued. Related?

Different things: Cysts in the breast usually form because one of the ducts gets blocked and secretions back up. This is often because the fibrous strands of fibrocystic change cause the blockage. Ovarian cysts can have many causes depending on the kind of cyst. The most common are functional cysts. The egg grows in a cyst or follicle every month. After ovulation a cyst called a corpus luteum forms at that site. ...Read more

25

25
I'm using Depo-Provera injection and there's a brown liquid looks like milk that coming out of my breast, what is it? And what does it mean

I'm using Depo-Provera injection and there's a brown liquid looks like milk that coming out of my breast, what is it? And what does it mean

Galactorrhea: Mily breast secretions can be caused due to abnormal thyroid levels or abnormal prolactin levels. Depoprovera can alter this hormones. Please see your obgyn to unmask any medical condition. ...Read more

26

26
My boyfriend ejaculates inside of me every time we have sex I'm on the Depo-Provera shot but now my breasts are producing milk is that normal?

My boyfriend ejaculates inside of me every time we have sex I'm on the Depo-Provera shot but now my breasts are producing milk is that normal?

Use condoms: Milk production and depoprovera are not related. You need to see your physician about the milk production. It could be caused by medications that you are taking or by a tumor called a prolactinoma. If your partner is only a boyfriend and has not made a permanent commitment to you, you need to use condoms. You are at risk for diseases which could make you unable to have babies or cause cancer. ...Read more

28

28
I was on the Depo off since nov. We want a baby, recently been having super painful breasts, frequent urination and also a clear/white discharge UTI?

Will need testing: Urinary frequency could be a sign of a bladder infection. You can have your urine tested to see if there is an infection. You vaginal discharge requires an exam and testing to determine if a vaginal infection is present. A breast exam can be done to evaluate your breast pain. ...Read more

29

29
I've started to cramp and spot and I've never spotted while being on depo and have been really tired and my breast have been hurting could I be prego?

I've started to cramp and spot and I've never spotted while being on depo and have been really tired and my breast have been hurting could I be prego?

Depo: How long have you been on depo? Where you late to receive your shot? If you have been on depo for a while and got your shot in the window, the likelihood of pregnancy is exceedingly low. Checking a home pregnancy test can be utilized for reassurance and peace of mind. ...Read more